Alert archive / Indiana / Gale Warnings in 2011
Gale Warning 28, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Sep 30, 2011, 1:59 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2011, 1:59 PM EDT (17:59 UTC)
- Expired
- Oct 1, 2011, 1:42 AM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
700 WHUS73 KIWX 301759 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 159 PM EDT FRI SEP 30 2011 LMZ043-046-010200- /O.EXP.KIWX.SR.W.0001.000000T0000Z-110930T1800Z/ /O.NEW.KIWX.GL.W.0028.110930T1800Z-111001T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 159 PM EDT FRI SEP 30 2011 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT SATURDAY... ...STORM WARNING WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM EDT SATURDAY. THE STORM WARNING WILL EXPIRE AT 2 PM EDT THIS AFTERNOON. * WINDS: NORTHWEST GALES TO 35 KNOTS WITH GUSTS TO 40 KNOTS THROUGH EVENING. A GRADUAL DECREASE IS EXPECTED THROUGH THE OVERNIGHT. * WAVES: WAVES 10 TO 20 FEET...SUBSIDING TO AROUND 10 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
687 WHUS73 KIWX 302029 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 429 PM EDT FRI SEP 30 2011 LMZ043-046-010430- /O.CON.KIWX.GL.W.0028.000000T0000Z-111001T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 429 PM EDT FRI SEP 30 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * WINDS: NORTH WINDS TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES UNTIL EARLY MORNING. A GRADUAL DECREASE IS EXPECTED THROUGH SATURDAY. * WAVES: WAVES 12 TO 18 FEET...SUBSIDING TO AROUND 10 FEET BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
132 WHUS73 KIWX 010232 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1032 PM EDT FRI SEP 30 2011 LMZ043-046-010600- /O.CON.KIWX.GL.W.0028.000000T0000Z-111001T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1032 PM EDT FRI SEP 30 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * WINDS: NORTH WINDS TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES UNTIL EARLY SATURDAY MORNING. A GRADUAL DECREASE IS EXPECTED THROUGH SATURDAY. * WAVES: WAVES 10 TO 14 FEET...SUBSIDING TO AROUND 10 FEET BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
380 WHUS73 KIWX 010542 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 142 AM EDT SAT OCT 1 2011 LMZ043-046-011345- /O.CAN.KIWX.GL.W.0028.000000T0000Z-111001T0600Z/ /O.NEW.KIWX.SC.Y.0051.111001T0600Z-111002T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 142 AM EDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH WINDS GENERALLY 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. A GRADUAL DECREASE IN WINDS IS EXPECTED TODAY INTO TONIGHT. * WAVES: WAVES 10 TO 14 FEET...SUBSIDING AROUND 10 FEET BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Sep 30, 4:57 AM EDT, 9 hours 2 minutes earlier.
Area forecast discussion, Sep 30, 4:57 AM EDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
457 AM EDT FRI SEP 30 2011
.SHORT TERM...
LEAD SW TROUGH OVR SE MI THIS MORNING YIELDING BROAD BAND OF LK
ENHANCED SHRA OVR NRN/NW IN. SECONDARY SW QUICK ON ITS HEELS
DROPPING SWD OVR NRN LK SP AND WILL CROSS CWA THIS AFTN AS SIG UPR
LOW CLOSES OFF OVR ERN OH. 00Z MODEL CONSENSUS DEEPER W/MID LVL CNTR
OVERNIGHT AND MORE SIGNIFICANTLY VEERED W/UPSTREAM LL FLW. THUS IN
AGREEMENT BACKED OVERNIGHT LK BAND PLACEMENT WWD OUT OF NW CWA.
EMERGING 06Z GUIDANCE EVEN FURTHER WWD W/DEEPER MORE WWD POSITION OF
MID LVL LOW CNTR OVR OH. HELD W/PRIOR 06Z CUTOFF OF POPS ACRS NW OH
WHICH MAY NOT HOLD AFTERALL W/00Z SPECTRAL GUIDANCE SPLIT W/ECMWF
FARTHEST WEST AND INDICATIVE OF CONTD BACKLASH SHRA TO IN/OH BORDER.
WILL LET DAYSHIFT REACCESS PER 12Z GUIDANCE AS TRENDS MAY CONT WWD.
OTHERWISE DEEPENING THERMAL TROUGH ESP IN BEHIND SECONDARY SW AND
LENGTHENING LONG AXIS FETCH SHLD REALLY GET LK BANDING GOING BY LT
MORNING. INTENSITY OF LK INDUCED CONVERGENCE AND DEPTH OF FORCED
ASCENT INTO DGZ SUGGESTS GLACIATION OF UPDRAFTS AND THUNDER LIKELY
FOR A PD THIS AFTN. HWVR MAXIMIZED THERMAL TROUGHING SHRT LIVED AND
HELD OFF ON A ZONE/GRID MENTION. GENERALLY UPPED POPS WITHIN XPCD LK
BAND PLACEMENT TDA AND THIS EVENING. LTL DIURNAL RECOVERY IN TEMPS
XPCD. PRIOR GRIDS CLOSE TO NEWER 00Z MOS SPLIT AND LEFT AS IS.
LK PLUME WILL BACK WWD TONIGHT IN RESPONSE TO ERN OH CUTOFF DVLPMNT.
HOW FAR REMAINS TO BE SEEN BUT GIVEN TRENDS SEEN IN HIGHER
RESOLUTION GUIDANCE COLLAPSED POP GRID DOWN TO BORDER W/KLOT. CLDS
ASSOCD W/LK PLUME AND OH CUTOFF WILL KEEP FAR WRN/FAR ERN AREAS UP
TONIGHT. IN BETWEEN QUITE COLD AS SKIES CLR YET CONTD GRADIENT SHLD
STAVE OFF FROST THREAT.
AFT THAT...CUTOFF SHIFTS INTO NEW ENGLAND SAT AS SFC RIDGE BLDS INTO
THE MID MS VALLEY. PROXIMITY OF SFC RIDGE AND AT LEAST PARTIAL
DECOUPLING XPCD WHICH SHLD PROMOTE A HARD FROST FOR MOST AREAS
OUTSIDE RESIDUAL LK PLUME ACRS FAR NW IN. WILL LET DAYSHIFT
ACCESS/COLLABORATE NEED FOR HIGHLITES.
&&
.LONG TERM...SUNDAY THROUGH THURSDAY
00Z MODEL GUIDANCE HAS REMAINED RELATIVELY CONSISTENT IN BUILDING A
HIGHLY AMPLIFIED UPPER LEVEL RIDGE TOWARDS THE SRN GREAT LAKES AND
OH VALLEY NEXT WEEK. THE RESULT WILL BE DRY WX AND MODERATING
TEMPS...WITH ABOVE NORMAL TEMPS POSSIBLE AS EARLY AS TUESDAY. THE
ECMWF IS MUCH SLOWER TO KICK OUT A CUT-OFF UPPER LOW INVOF THE
CENTRAL APPALACHIANS AND MIDDLE ATLANTIC SUNDAY THROUGH TUESDAY...
AND THEREFORE HAS A MUCH COOLER THERMAL PROFILE LOCALLY WHEN
COMPARED TO THE MORE PROGRESSIVE GFS/GEFS. LOADED THE LATEST
ALLBLEND WHICH MATCHES UP WELL WITH THE PREV FCST AND OFFERS A
CONSERVATIVE BLEND OF THE GFS/ECMWF. AS FOR CLOUD COVER...COULD SEE
SOME SCT/BKN LAKE EFFECT STRATOCU SUNDAY MORNING GIVEN LINGERING
NORTHWESTERLY MEAN BL FLOW AND DELTA T/S NEAR 13C.
OTHERWISE...EXPECT MOSTLY CLEAR SKIES WITH FAIRLY LARGE DIURNAL TEMP
RANGES PER LIGHT WINDS/DRY AIRMASS/MAINLY CLEAR SKIES.
&&
.AVIATION...
SECONDARY CDFNT CROSSING NW IN/SW MI ATTM IN BEHIND SW TROUGH OVR
SE MI. SIG LK BANDING GENERALLY FORCED WEST OF KSBN TERMINAL THIS
MORNING BUT W/GREATER DVLPMNT NOTED OVR NRN LK MI IN RESPONSE TO
SECONDARY SW TROUGH QUICK TO FOLLOW AND IN CONCERT W/MORE SIG
THERMAL TROUGHING AND STGR LK CONVERGENCE NOTED IN 08Z OBS. THUS
XPC MORE SIG LK INDUCED SHOWERS/GENERAL LK ENHANCEMENT WILL
AFFECT KSBN BY LT MORNING THROUGH THIS AFTN ASSOCD/W PASSAGE OF
SECONDARY TROUGH AXIS. BRIEF PD OF SHRA XPCD AT KFWA COINCIDENT
W/TROUGH PASSAGE THIS AFTN. IN BETWEEN MVFR CIGS XPCD TO HOLD AT
LEAST THROUGH MORNING. HWVR DEEPENING CAA WEDGE AND LIMITED
DIURNAL MIXING SHLD YIELD IMPROVEMENT INTO LWR BOUND VFR CIGS BY LT
AFTN OR EARLY EVENING. SFC GUSTS OF 30-35KT WILL CONT INTO EARLY
AFT BFR DIMINISHING.
&&
.MARINE...
STORM/COASTAL FLOOD WARNINGS CONT. PK GUST OF 52KTS NOTED A KMCY
CMAN STATION AS OF 230 AM EDT. RECENT GUSTS OF 60KTS AT SOUTH
HAVEN AND 49KTS AT ST JOE BUOYS. HIGHRES GUIDANCE INDICATES FLW
PEAKING NOW AND CONTG THROUGH 14Z BFR RELAXING SOMEWHAT GOING INTO
THIS AFTN. THUS XPC CURRENT WAVE HEIGHTS OBSVD IN 14-17 FT RANGE
ON TRACK W/CONTD VEERING AND LONGER AXIS FETCH YIELDING ALL OF
20FT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...RIP CURRENT RISK THROUGH THIS EVENING FOR INZ003.
WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR INZ003.
LAKESHORE FLOOD ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR
INZ003.
MI...RIP CURRENT RISK THROUGH THIS EVENING FOR MIZ077.
WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR MIZ077.
LAKESHORE FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
MIZ077.
OH...NONE.
LM...STORM WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR LMZ043-046.
&&
SHORT TERM...T
LONG TERM...STEINWEDEL
AVIATION...THazardous weather outlook, Sep 30, 5:33 AM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 533 AM EDT FRI SEP 30 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-011000- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 533 AM EDT FRI SEP 30 2011 /433 AM CDT FRI SEP 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AREAS ARE FROST ARE POSSIBLE LATE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-011000- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 533 AM EDT FRI SEP 30 2011 /433 AM CDT FRI SEP 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT STORM FORCE WINDS WITH GUSTS TO 60 MPH ACROSS THE NEARSHORE WATERS AND UP TO 45 MPH OVER INLAND AREAS WILL CONTINUE INTO THIS AFTERNOON BEFORE SLOWLY DIMINISHING. A LAKE SHORE FLOOD ADVISORY CONTINUES UNTIL LATE AFTERNOON. HIGH RISK OF RIP CURRENTS ON LAKE MICHIGAN TODAY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE ON LAKE MICHIGAN. HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Sep 30, 8:01 AM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
801 AM EDT FRI SEP 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM NON-TSTM WND GST 4 NW BRIDGMAN 41.98N 86.62W
09/30/2011 M56 MPH LMZ043 MI BUOY
49 KNOT WIND GUST AT THE BUOY NEAR COOK NUCLEAR PLANT
&&
EVENT NUMBER IWX1101407
FISHERLocal storm report, Sep 30, 8:03 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
803 AM EDT FRI SEP 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM NON-TSTM WND GST 2 WSW SAINT JOSEPH 42.10N 86.52W
09/30/2011 M55 MPH LMZ043 MI C-MAN STATION
48 KNOT WIND GUST AT THE ST JOSEPH GLERL MAINE SITE
&&
EVENT NUMBER IWX1101408
FISHERLocal storm report, Sep 30, 10:12 AM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 AM EDT FRI SEP 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND DMG 3 SSW SAINT JOSEPH 42.07N 86.51W
09/29/2011 BERRIEN MI 911 CALL CENTER
SEVERAL LARGE DIAMETER TREES SNAPPED AND POWER POLES
PUSHED OVER
&&
EVENT NUMBER IWX1101409
JCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:16 PM EDT | Special Weather Statement | IWX | Elkhart, Saint Joseph | 29 min |
| Sep 29, 8:48 PM EDT | Special Weather Statement | IWX | Elkhart, LaGrange | 27 min |
| Sep 29, 9:21 PM EDT | Special Weather Statement | IWX | Branch | 24 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.